MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT BILIARY STENT SYSTEM
Catalog Number EX100401CD
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent started to prematurely deploy during advancing the system to the lesion site.The system was removed from the patient with difficulty as the system was difficult to remove over the guide wire.Another system was used to complete the procedure.There is no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported event.The stent was found to be partially released with the shipping lock in place.None of the different deployment methods had been activated.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.Premature stent deployment may be associated with rough handling of the device during shipping, storage or preparation.In this case, reportedly the premature stent deployment with the shipping lock in place occurred when the system was being advanced to the lesion site.Therefore, the premature deployment may be related to resistance between guide wire lumen and guide wire or between introducer sheath and delivery system.The reported event also may be related to a difficult vessel anatomy leading to increased friction and subsequent premature stent deployment.In this case, difficulties occurred during advancing the system to the lesion site.The reported application in the cephalic vein represents an off-label of the device which may be another contributing factor to the reported event.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed." and "if resistance is met during stent system introduction, the stent system should be removed and another stent system should be used." furthermore, the ifu indicates that the device is intended for use in the palliation of malignant strictures (neoplasms) in the biliary tree.

Brand Name
LIFESTENT BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5462601
Report Number9681442-2016-00056
Device Sequence Number16384783
Product Code FGE
UDI-Device Identifier04049519000572
UDI-Public(01)04049519000572(17)170820(10)ANZH1919
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K053404
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2017
Device Catalogue NumberEX100401CD
Device Lot NumberANZH1919
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2016
Event Location Outpatient Treatment Facility
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/26/2016
Supplement Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient Weight108